Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 265, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 22, 2008, 6:59 PM CDT for 4 counties in Mississippi. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2008, 6:59 PM CDT (23:59 UTC)
- Expired
- Apr 22, 2008, 7:26 PM CDT
- In force
- 27 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Kemper County, MS, Lauderdale County, MS, Neshoba County, MS, Newton County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 108 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 22, 2:33 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 12.0 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 305 J/kg
- Mixed-layer CIN
- -220 J/kg
- Mixed-layer LCL
- 1105 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -2.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 6:36 PM CDT, 23 minutes earlier.
Area forecast discussion, Apr 22, 6:36 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 636 PM CDT TUE APR 22 2008 .DISCUSSION...DID A QUICK UPDATE TO EXTEND THE WATCH A LITTLE FARTHER SOUTH AND EAST. ALSO REMOVED A FEW COUNTIES FROM THE NORTHERN TIER WHERE THE SEVERE THREAT HAS MOVED SOUTH OF THE AREA. OVERALL...DO NOT EXPECT THE REMAINING SEVERE THREAT TO LAST MUCH PAST SUNSET. SO ACTIVITY SHOULD BEGIN TO DECREASE DURING THE NEXT COUPLE OF HOURS. PREVIOUS DISCUSSION IS ATTACHED FOR THE REMAINDER OF THE FORECAST PACKAGE...AND AN UPDATED AVIATION DISCUSSION IS BELOW. && .PREVIOUS DISCUSSION...TONIGHT THROUGH WEDNESDAY NIGHT... MCS CONTAINING SVR WEATHER IS STEADILY PROGRESSING SOUTHWARD ACROSS ERN AR AND NRN MS AND WILL GRADUALLY PUSH THROUGH THE ARKLAMISS DELTA REGION AS WE GO INTO THE EARLY EVNG HOURS. IN ADDITION...SVR TSTMS ARE DEVELOPING AHEAD OF THE MCS. HAVE CONTINUED TO GO WELL ABOVE MAV GUIDANCE POPS GIVEN EXPECTED ARRIVAL OF MCS AND ANTICIPATION OF HIGH PRECIP COVERAGE. GIVEN DEGREE OF DRY AIR IN MID LEVELS...EXPECT THAT COLD POOL GENERATION COUPLED WITH NWRLY DEEP LAYER SHEAR VECTORS IN ABSENCE OF STRONG LOW-LEVEL JET WILL ALLOW FOR CONTINUED SOUTHWARD PROPAGATION OF THE SYSTEM. HOWEVER...MODELS SUGGEST THAT THE LOW-LEVEL THETAE RIDGE AND FLOW WILL INCREASE OVER CNTRL LA LATER THIS AFTN/EARLY EVENING AND THAT COULD CAUSE THE SYSTEM TO HANG UP AND POSSIBLY ANCHOR OVER WRN PORTIONS OF THE FORECAST AREA POSSIBLY RESULTING IN LOCALLY EXCESSIVE RAINFALL. WILL KEEP A CLOSE EYE ON THESE TRENDS. OVER ERN MS...BELIEVE DRY AIR WILL CONTINUE TO BE TOO MUCH TO OVERCOME AND HAVE INDICATED A SHARP DROP-OFF IN POPS THERE. WITH LOSS OF DAYTIME HEATING...EXPECT MOST CONVECTION TO DIMINISH BELOW SVR LIMITS AS TSTM COVERAGE DROPS OFF QUICKLY. THE EXCEPTION TO THIS THINKING MAY OCCUR WHERE THE MCS IS ABLE TO ANCHOR AT NOSE OF THE AFOREMENTIONED THETAE RIDGE. FOR WEDNESDAY INTO WEDNESDAY EVENING...THE PATTERN GENERALLY REMAINS THE SAME WITH BEST INSTABILITY AND MOISTURE WEST OF INTERSTATE 55 IN NW FLOW ALOFT. MODELS DO NOT APPEAR TO DEPICT AS MUCH DISTURBED WEATHER HOWEVER SO WILL KEEP POPS LOWER PER 12Z MAV GUIDANCE FOR NOW. /EC/ THURSDAY THROUGH TUESDAY. USED A BLEND OF ENSEMBLES AND MAV. INCREASED THE POPS...LOOKS LIKE THE AREA WILL BE WET OVER THE WEEKEND. THERE ARE A FEW DIFFERENCES IN THE MODELS...BUT RAIN CHANCES LOOKED GOOD ON THE GFS AND EUROPEAN. TEMPERATURES WERE GOOD...STUCK WITH THE MAV. MODELS AGREE A SHORTWAVE WILL SWING ACROSS THE CENTRAL PLAINS ON THURSDAY. AS THE TROUGH AXIS SWINGS THROUGH THE CWA...A FEW SHOWERS AND THUNDERSTORMS WILL DEVELOP...MAINLY ACROSS THE NORTHERN ZONES. THE NAM WAS A BIT FASTER...WITH THE RAIN GENERALLY OVER BY 21Z. LEFT SMALL RAIN CHANCES IN THE NORTHEAST THURSDAY EVENING. THE MODELS CAME IN GENERALLY DRY EARLY FRIDAY. HOWEVER...THE MODELS DIFFER ON THE TIMING OF THE FRONT FRIDAY AFTERNOON. LEFT SMALL RAIN CHANCES IN THROUGH THE DAY. COULD SEE WARM ADVECTION TYPE SHOWERS AHEAD OF THE BOUNDARY. DEWPOINTS WILL BE BACK INTO THE LOWER AND MID 60S BY THE AFTERNOON. WILL STICK WITH THE BOUNDARY MOVING IN EARLY SATURDAY AND QUICKLY MOVING EAST. THE GFS HAS A DEEPENING SURFACE LOW AND UPPER LOW PULLING A COLD FRONT THROUGH ON SUNDAY. THE EUROPEAN SUGGESTS THE FIRST BOUNDARY WILL BE MORE SIGNIFICANT. WILL STICK WITH THE SLOWER GFS AND KEEP THE BETTER RAIN CHANCES IN FOR SUNDAY. MODELS SUGGEST THE BEST MOISTURE AND INSTABILITY WILL BE OVER THE EASTERN ZONES SUNDAY. WITH TWO DAYS OF CLOUDS AND RAIN OVER THE WEST...THE EAST MAY BE MORE FAVORABLE. FOR NOW WILL CONTINUE SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD. /07/ && .AVIATION...THE POSSIBILITY FOR IFR CONDITIONS DUE TO CONVECTION WILL CONTINUE TO BE POSSIBLE FOR JAN...AND POSSIBLY GTR. MOST OF THE ACTIVITY HAS MOVED SOUTH OF GLH AND GWO. THIS ACTIVITY IS EXPECTED TO BEGIN TO DIMINISH AS WE GO THROUGH THE NEXT COUPLE OF HOURS. THIS WILL LEAVE THE AREA QUIET DURING THE OVERNIGHT HOURS WITH SKIES BEGINNING TO CLEAR. HOWEVER...THERE WILL EXIST A POTENTIAL FOR FOG TO BRING IFR TO LIFR FLIGHT CATEGORIES TO MOST SITES DURING THE EARLY MORNING HOURS. THIS SHOULD LIFT SHORTLY AFTER SUNRISE...AND SHOULD LEAVE VFR FLIGHT CATEGORIES PREVAILING THROUGH THE REMAINDER OF THE FORECAST PERIOD. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 59 85 61 80 / 51 16 10 32 MERIDIAN 57 85 59 80 / 44 7 5 27 VICKSBURG 62 85 64 80 / 37 26 16 33 HATTIESBURG 60 85 62 82 / 21 19 11 11 NATCHEZ 63 83 63 82 / 18 37 24 16 GREENVILLE 60 85 64 77 / 32 24 27 55 GREENWOOD 59 86 63 77 / 35 14 15 55 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 14/BB
Hazardous weather outlook, Apr 22, 2:55 PM CDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 255 PM CDT TUE APR 22 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 231045- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 255 PM CDT TUE APR 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE OVER WESTERN MISSISSIPPI...NORTHEAST LOUISIANA...AND SOUTHEAST ARKANSAS THIS AFTERNOON AND EVENING. THE MAIN RISK OF SEVERE WEATHER WILL BE ALONG AND WEST OF A LINE FROM WINONA TO MONTICELLO. HAIL TO QUARTER SIZE AND DAMAGING WINDS TO 60 MPH WILL BE THE PRIMARY RISK WITH SEVERE STORMS...ALTHOUGH THE MOST INTENSE STORMS COULD PRODUCE GOLF BALL SIZED HAIL AND WIND GUSTS OF 70 TO 80 MPH. A BAND OF STRONG TO SEVERE THUNDERSTORMS EXTENDED FROM CENTRAL ARKANSAS TO FAR NORTHWEST MISSISSIPPI AT MID AFTERNOON. THIS ACTIVITY WILL CONTINUE TO MOVE SOUTH ACROSS NORTHERN MISSISSIPPI AND SOUTHEAST ARKANSAS INTO THE EARLY EVENING HOURS. THE ATMOSPHERE AHEAD OF THIS COMPLEX OF STORMS IS VERY UNSTABLE...AND WILL SUPPORT THE ACTIVITY REMAINING STRONG TO SEVERE. THE MOST INTENSE ACTIVITY SHOULD BE ALONG AND WEST OF THE INTERSTATE 55 CORRIDOR WHERE THE AIR IS MOST UNSTABLE. OTHER SCATTERED STRONG TO SEVERE STORMS MAY ALSO DEVELOP AHEAD OF THE STORMS ACROSS MUCH OF NORTHEAST LOUISIANA... SOUTHEAST ARKANSAS AND WESTERN MISSISSIPPI IN THE MOIST AND UNSTABLE AIR ALREADY IN PLACE. WHILE THE ACTIVITY WILL DIMINISH AFTER SUNSET...A FEW STRONG TO SEVERE STORMS MAY BE POSSIBLE THROUGH THE NIGHT...MAINLY OVER NORTHEAST LOUISIANA AND SOUTHWEST MISSISSIPPI...SOUTH OF INTERSTATE 20 AND WEST OF INTERSTATE 55. ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE AGAIN ON WEDNESDAY ALONG AND WEST OF INTERSTATE 55. IN ADDITION TO THE SEVERE WEATHER THREAT...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE INTO TONIGHT. STORMS WILL BE SLOW MOVING AND COULD DUMP GREATER THAN 2 INCHES OF RAIN IN AN HOUR. THIS COULD LEAD TO MINOR FLOODING IN LOW LYING AND POOR DRAINAGE AREAS...AS WELL AS THE PONDING OF WATER ON AREA ROADS. THIS IS ESPECIALLY A CONCERN ALONG THE MISSISSIPPI RIVER AND THOSE TRIBUTARIES THAT ARE HIGH OR IN FLOOD DUE TO BACKWATER. THIS INCLUDES AREAS ALONG THE YAZOO...BIG SUNFLOWER...AND BLACK RIVERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED THIS AFTERNOON AND EVENING. OTHERWISE...ACTIVATION IS NOT EXPECTED THROUGH NEXT MONDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 08
In the hours before
Special weather statement, Apr 22, 6:06 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 606 PM CDT TUE APR 22 2008 MSZ037-230015- ATTALA- INCLUDING THE CITY OF...KOSCIUSKO 606 PM CDT TUE APR 22 2008 ...STRONG STORMS CONTINUE OVER ATTALA COUNTY... STRONG THUNDERSTORMS WERE MOVING SOUTHEAST AROUND 20 MPH ACROSS CENTRAL ATTALA COUNTY. FREQUENT DANGEROUS LIGHTNING...WIND GUSTS TO 40 MPH AND SMALL HAIL WILL BE LIKELY. TORRENTIAL RAINS MAY BRIEFLY CAUSE MINOR FLOODING IN LOW LYING AREAS. THE STORMS WILL CONTINUE TO MOVE EAST ACROSS THE COUNTY THROUGH 7 PM. 7
Local storm report, Apr 22, 6:19 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
619 PM CDT TUE APR 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 PM HAIL 4 SE EDINBURG 32.75N 89.30W
04/22/2008 E1.00 INCH NESHOBA MS LAW ENFORCEMENT
DIME TO QUARTER SIZED HAIL IN THE HOPE COMMUNITY.
REPORTED BY NESHOBA COUNTY 911.
&&
GERARDLocal storm report, Apr 22, 6:21 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
621 PM CDT TUE APR 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG 3 NNE BLACK HAWK 33.37N 89.99W
04/22/2008 CARROLL MS LAW ENFORCEMENT
TREES DOWN ACROSS HWY 17
&&
GERARDSpecial weather statement, Apr 22, 6:30 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 630 PM CDT TUE APR 22 2008 MSZ043-230130- MADISON MS- INCLUDING THE CITIES OF...RIDGELAND...MADISON...CANTON 630 PM CDT TUE APR 22 2008 ...STRONG THUNDERSTORM CONTINUES OVER NORTHWEST MADISON COUNTY... A STRONG THUNDERSTORM WAS MOVING EAST ACROSS MADISON COUNTY AROUND 20 MPH. THE STORM WAS LOCATED NEAR FARMHAVEN. FREQUENT LIGHTNING...WIND GUSTS TO 40 MPH AND SMALL HAIL WILL BE LIKELY. THE STORM WILL CONTINUE TO MOVE EAST ACROSS RURAL MADISON COUNTY THROUGH 730 PM. 7
Local storm report, Apr 22, 6:40 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
640 PM CDT TUE APR 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG 4 WSW SNYDER 33.27N 91.69W
04/22/2008 ASHLEY AR EMERGENCY MNGR
TREE DOWN ACROSS ROAD AND HAIL OF UNKNOWN SIZE AT MIST
COMMUNITY. REPORT THAT SOME HAIL DAMAGE OCCURRED.
&&
GERARDLocal storm report, Apr 22, 6:46 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
646 PM CDT TUE APR 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM HAIL 4 W EDINBURG 32.80N 89.40W
04/22/2008 E0.75 INCH LEAKE MS EMERGENCY MNGR
&&
GERARDThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 2:54 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys | 51 min |
| Apr 22, 3:08 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 52 min |
| Apr 22, 3:17 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys | 28 min |
| Apr 22, 3:39 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Leflore | 51 min |
| Apr 22, 3:46 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys | 29 min |
| Apr 22, 3:47 PM CDT | Flash Flood Warning | JAN | Humphreys, Sunflower | 118 min |
| Apr 22, 3:56 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Leflore, Sunflower | 36 min |
| Apr 22, 4:26 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Leflore, Montgomery | 49 min |
| Apr 22, 4:52 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Montgomery | 23 min |
| Apr 22, 4:57 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys | 25 min |
| Apr 22, 5:06 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Washington | 54 min |
| Apr 22, 5:17 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Holmes, Montgomery | 43 min |
| Apr 22, 5:45 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 45 min |
| Apr 22, 5:50 PM CDT | Flash Flood Warning | JAN | Carroll, Holmes, Humphreys, Leflore | 115 min |
| Apr 22, 5:58 PM CDT | Severe Thunderstorm Warning | JAN | Leake | 28 min |
| Apr 22, 6:15 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba, Newton | 60 min |
| Apr 22, 6:47 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 28 min |
| Apr 22, 6:26 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll, West Carroll | 49 min |
| Apr 22, 5:53 PM CDT | Severe Thunderstorm Warning | JAN | Ashley | 52 min |
| Apr 22, 6:37 PM CDT | Severe Thunderstorm Warning | JAN | Chicot | 23 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.